# SDR AALA201905199006

- Difficulty date: May 18, 2019
- Submitted: May 21, 2019
- Operation: Air carrier
- Aircraft: N501AA
- Make and model: Doug DC-9-82
- Aircraft serial: 49738
- Aircraft time: 81,866 hours, 43,964 cycles
- System (JASC): 3421 · Attitude Gyro and Indicating System
- Part: Gyro
- Part serial: 88076598
- Condition: Faulty
- Location: Zone 100
- Stage of operation: DE
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AIRCRAFT WAS GROUNDED: PILOT REPORTS INTERMITTENT AUTOPILOT PITCH MOVEMENT TWITCHING IN SMOOTH LEVEL FLIGHT. NOTE: UPON DESCENT FD BARS & AIRCRAFT (GOLD TRIANGLE SYMBOL) STAYED TOGETHER BUT PITCHED UP & DOWN RELATIVE TO THE HORIZON AND AUTOPILOT FOLLOWED THIS INSTRUMENT MOVEMENT ON CA PFD ONLY AUTOPILOT WAS  CONNECTED TO F.O. SIDE AND ALTHOUGH AUTOPILOT PITCH WAS OSCILLATING THE F/O/ PFD WAS STABLE. MAINTENANCE FOUND MULTIPLE ATTITUDE 1 SIGNAL FAULTS ON BOTH DFGCS DURING FAULT REVIEW. REPLACED THE #1 VERTICAL GYRO IAW AMM 34-23-01. OPS TEST GOOD.
